Discussions that mention pyridium

Cancer: Prostate board


Hi Bob, I did discuss this last time I met with my urologist a few weeks back. His thoughts were that, to be effective against spasms, you need to build up a certain level of medication. This also has side effects and can weaken the muscles that control whatever bits of bladder need controlling. He did not say no, but with the self-cathetarization being a relatively rare event, it was clear that if I could handle the spasms on the rare occasions I need to use it then I am better off. These last two nights and days have been better and so I am - once again - cautiously optimistic. But every time I think things are improving I am shown such is not the case a few days later, up and down, up and down.

I took Pyridium Plus for about ten months and I got off it about three weeks ago, slowly decreasing the quantity over a month or so. It contains butabarbital which is a sedative and I wanted to get off of that, it also contains hyoscyamine which is an anti-spasmodic. Maybe part of my current issues are due to the withdrawal of this pill, but at the last I was taking one a day, divided in two, so I am not convinced it is too much of a cause. My urologist felt that it was probably not doing a great deal anymore and thought this was a good move.

I hate pills. But I cannot stop the FloMax, tried to do that and it did not work, instant no-go.

Thanks for your help,

Lawrence